Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 26, NWS North Platte, NE

April 2, 2007Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 2, 2007, 3:54 PM MDT for Sheridan County, Nebraska. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2007, 3:54 PM MDT (21:54 UTC)
Expired
Apr 2, 2007, 4:15 PM MDT
In force
21 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 134 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 4:00 PM MDTHAIL 1.753 Nne Ellsworth, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 022155
SVRLBF
NEC161-022215-
/O.NEW.KLBF.SV.W.0026.070402T2154Z-070402T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 PM MDT MON APR 2 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 415 PM MDT

* AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ELLSWORTH...OR ABOUT 29 MILES EAST OF ALLIANCE...AND MOVING EAST AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BINGHAM BY 410 PM MDT...

LAT...LON 4222 10236 4201 10242 4201 10203 4207 10203
      4209 10206 4218 10205

$$

JMC
1 follow-up statement
000 
WWUS53 KLBF 022213
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
510 PM CDT MON APR 2 2007

NEC161-022220-
/O.EXP.KLBF.SV.W.0026.000000T0000Z-070402T2215Z/
SHERIDAN NE-
410 PM MDT MON APR 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERIDAN COUNTY
EXPIRES AT 415 PM MDT...

THE THUNDERSTORM RESPONSIBLE FOR THE WARNING HAS MOVED TO THE EAST 
AND NO LONGER POSED A SEVERE WEATHER THREAT. SHOWERS AND 
THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...HOWEVER AT 
THIS TIME...NO ADDITIONAL SEVERE WEATHER IS EXPECTED. 

IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND 
HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH 
PLATTE. 

LAT...LON 4222 10236 4201 10242 4201 10203 4207 10203
      4209 10206 4218 10205

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:56 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 2, 1:56 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT MON APR 2 2007

.SYNOPSIS...
AREA OF TSRA DEVELOPING IN CENTRAL CHERRY COUNTY ATTM AT THE NOSE OF
UPPER JET AND ASSOCIATED SFC CONVERGENT ZONE. THOUGH SURFACE BASED
INSTABILITY IS NOT GREAT...ENOUGH ELEVATED INSTABILITY TO ENHANCE
CONVECTION ONCE DEVELOPMENT IS DEEP ENOUGH. ADDITIONAL CONVECTIVE
ACTIVITY IN WY AND THE PANHANDLE OF NEB AT THE EXIT REGION OF UPPER
JET AND DEVELOPING MID LEVEL FGEN. THE AFOREMENTIONED AREA OF
ELEVATED INSTABILITY PROGGED TO PULL EAST AHEAD OF UPPER FEATURE SO
TSRA SHOULD CONTINUE ACROSS NRN ZONES INTO THE EVENING. WITH DEW
POINT DEPRESSIONS HIGH...ACTUAL AMOUNT OF PRECIP LIMITED...HOWEVER
THIS SHOULD ENHANCE GUSTY NATURE OF WINDS AS PRECIP EVAPORATES. SOME
HAIL A POSSIBILITY THROUGH EARLY EVENING.

&&
.SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY NIGHT)...AFTER
PASSAGE OF UPPER SYSTEM WINDS SHOULD INCREASE ACROSS THE AREA...AND
WITH LOW LEVELS REMAINING MIXED INTO THE OVERNIGHT...WILL KEEP WINDY
WORDING IN GRIDS. THIS SHOULD KEEP LOW UP THROUGH MOST OF THE
NIGHT...THOUGH WILL ASSUME VALLEY AREAS SHOULD DROP OFF PRIOR TO
SUNRISE. MIN GRIDS SHOW NEAR GUIDANCE IN THE N AND SLIGHTLY BELOW IN
THE S.

SHORT RANGE MODELS IN FAIR AGREEMENT INTO MID WEEK AS THE GREAT
LAKES TROUGH GETS CARVED OUT. SFC HIGH MOVES INTO THE REGION AS
NWRLY FLOW DEVELOPS ALOFT. TIMING OF CAA SURGES WILL BE DIFFICULT
AND HENCE EVOLUTION OF SUBSEQUENT MID LEVEL FGEN DEVELOPMENTS. BEST
GUESS ON NEXT ONE SEEMS TO BE THU AS BOTH THE GFS AND NAM APPEAR ON
TRACK TO DEVELOP WEAK MID LEVEL FGEN BAND ACROSS THE CWA AND LIGHT
PRECIP. WRN HALF OF CWA SHOULD BE IN FAVORABLE REGION FOR
UPSLOPE/ISENTROPIC LIFT AS WELL AND WILL CONTINUE THE SLT CHANCES
FOR SN/RA.

.LONG TERM DISCUSSION (FRIDAY THROUGH MONDAY)...MAIN FORECAST
CHALLENGE WILL BE TEMPERATURES. ECMWF MODEL INDICATING A MORE
AMPLIFIED RIDGE AXIS FRIDAY THAN THE GFS WHICH EXTENDS SOUTH FROM
EASTERN BRITISH COLUMBIA SOUTH ALONG THE WEST U.S. COAST. ECMWF DOES
HOWEVER BRING COLDER AIR SOUTH FROM CANADA DAYS 5 AND 6 ALONG WITH
STRONG SFC HIGH PRESSURE THAN THE GFS (1030MB VS. 1018 MB). AM
FAVORING THE COOLER ECMWF SOLUTION AND WILL MAKE A FAIRLY
SIGNIFICANT ADJUSTMENT DOWN IN HIGHS FOR SATURDAY AND SUNDAY NEAR
HPC GUIDANCE NUMBERS WHICH IS MAINLY IN THE UPPER 40S TO LOWER 50S.
TIMING DISTURBANCE IN NWRLY FLOW ALOFT WILL BE VERY DIFFICULT. 00Z
GFS ENSEMBLES INDICATED A SLIGHT CHANCE FRIDAY NIGHT AND AGAIN
SUNDAY NIGHT INTO MONDAY. PREFER TO KEEP EXTENDED DRY ATTM DUE TO
TIMING ISSUES AND ANY PRECIP CHANCES WOULD BE SLIGHT CHANCE WITH
LIMITED MOISTURE AVBL.

&&

.AVIATION...
HIGH BASED TSRA WILL IMPACT AREAS NORTH AND EAST OF A KLBF-KBFF
LINE. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE IN THE STRONGER
CELLS. CIGS GENERALLY MVFR/VFR WITH VSBYS P6SM OUTSIDE OF THE
STRONGER -TSRA. STRATUS WILL ATTEMPT TO BUILD INTO NORTH CENTRAL NEB
EARLY IN THE MORNING KVTN AND POINTS EAST BEHIND THE COLD FRONT. IF
THIS DEVELOPS IT WILL LAST THROUGH 18Z TUES. OTHERWISE WEST OF
KLBF-KBFF...VFR.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KAR/JWS/JMC
Hazardous weather outlook, Apr 2, 2:33 PM MDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT MON APR 2 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-031200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT MON APR 2 2007 /233 PM MDT MON APR 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL TRACK THROUGH WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT. A FEW OF THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:13 PM MDTSevere Thunderstorm WarningLBFSheridan47 min
Apr 2, 4:09 PM MDTSevere Thunderstorm WarningLBFCherry66 min
Apr 2, 4:27 PM MDTSevere Thunderstorm WarningLBFGrant63 min
Apr 2, 4:39 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden51 min
Apr 2, 5:23 PM MDTSevere Thunderstorm WarningLBFKeith52 min
Apr 2, 5:42 PM MDTTornado WarningLBFKeith33 min
Apr 2, 5:46 PM MDTSevere Thunderstorm WarningLBFHooker44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.